Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 80, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Jun 15, 2021, 4:13 PM EDT. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2021, 4:13 PM EDT (20:13 UTC)
- Expired
- Jun 15, 2021, 5:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 101 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 4:44 PM EDT | TSTM WND GST 39 | 4 Nnw Saint Lucie Nucle, FL | WXFLOW SITE XSTL MEASURED A WIND GUST OF 39 MPH/34 KT FROM THE SOUTH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WHUS52 KMLB 152013
SMWMLB
AMZ555-575-152115-
/O.NEW.KMLB.MA.W.0080.210615T2013Z-210615T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
413 PM EDT Tue Jun 15 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Sebastian Inlet to Jupiter Inlet 0-20 nm...
Sebastian Inlet to Jupiter Inlet 20-60 nm...
* Until 515 PM EDT.
* At 413 PM EDT, a strong thunderstorm was located over Indian River
Estates, or over Saint Lucie Nuclear Power Plant, moving northeast
at 20 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Saint Lucie Nuclear Power Plant, Indian River Estates, Hutchinson
Island South, Frederick Douglass Park and Port Saint Lucie River
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor until hazardous weather passes.
&&
LAT...LON 2719 8033 2725 8036 2728 8035 2729 8032
2724 8026 2745 8036 2767 7981 2725 7965
2720 8027
TIME...MOT...LOC 2013Z 243DEG 20KT 2735 8028
HAIL...0.00IN
WIND...>34KTS
$$
CombsWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 3:26 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 15, 3:26 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 326 PM EDT Tue Jun 15 2021 .DISCUSSION... Rest of Today...Scattered to numerous showers and thunderstorms are expected to continue this afternoon into this evening, moving eastward at around 15 to 20mph. The 15Z XMR sounding late this morning found 500mb temperatures around -8C, so small hail cannot be ruled out from any stronger storm today. In addition, quick storm motions have already produced gusts up to around 40mph as of 3pm. This threat will continue, with maximum wind gusts generally around 45mph. However, enhanced convection due to boundary collisions and upper- level support from the trough across northern Florida could produce a storm or two capable of producing an isolated severe wind gust. PWATs generally around 2", validated by the 1.96" found in the XMR sounding, will provide ample moisture for storms to be capable of producing torrential downpours of 1-3" within a 60-90 minute period. Temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas will be possible, especially in areas of training storms and areas that have received heavy rainfall over the last couple of days. Highs this afternoon expected to reach the upper 80s to low 90s. Convection will taper off this evening, as lingering showers and thunderstorms push offshore. Then, dry conditions for the remainder of the overnight. Lows in the low to mid-70s. Wednesday...Similar conditions continuing on Wednesday, though the focus for higher moisture will generally shift south of Melbourne. Also, upper level forcing will shift southward into southern/south- central Florida on Wednesday, as a stronger upper level trough pushes off of the Atlantic Coast, north of the local area. Nonetheless, high coverage of showers and thunderstorms expected, with PoPs 50-60% north of Melbourne and 60-70% to the south. PWATs remaining around 1.8-2" will continue to produce heavy rainfall in stronger showers and thunderstorms, with forecast 500mb temperatures continuing around -8 to -9C. Persistent westerly flow will again keep the highest coverage on the eastern side of the peninsula, with easterly storm motions. Shower and thunderstorm chances diminishing from the evening hours into the overnight. Afternoon highs rising into the upper 80s to low 90s. Thu-Tue (previous)...As the stronger upper trough to the north slips off of the mid Atlc coast into the western Atlc, mid-level energy stymied across the southern peninsula on Thu returns back northward (Fri- Sun). The surface ridge axis over the south- central FL peninsula early in the period will advance northward into the central peninsula into the weekend. The National Hurricane Center continues to monitor an area of disorganized showers and thunderstorms over the Bay of Campeche (SW GOMEX) associated with a broad trough of low pressure. Slow development remains possible over the next few days while this system moves slowly northward. A tropical depression could develop late week as it moves across the central or northwestern Gulf. Differences remain in medium range models for placement, timing, and potential strength of any developing system, though it bears watching. For now, we continue mainly aftn/early evening, scattered showers and lightning storms, for the remainder of the extended. The mainly afternoon and evening activity will be the result of local sea breeze interactions and diurnal effects. Highs will be in the U80s to L90s with lows in the L-M70s. && .AVIATION... Deep layer westerly flow will push scattered showers and storms quickly across the region and over the Atlantic waters into this evening. Activity closely tied to diurnal heating should occur through dusk in multiple episodes. Usage of tempo to describe reduction to sky and cig elements over the next several hours, while reserving the possibility of later amendments for sky and visibility reduction below VFR through at least nightfall. Prevailing VFR aft 02z. On Wednesday, another round of rather showers and a few storms is indicated as early as late morning, with an increasingly favorable setup for scattered to numerous storms developing once again during the afternoon. && .MARINE... Rest of Today-Tonight...Showers and thunderstorms will continue to push easterly into the Atlantic waters through the evening hours. Then, chances diminishing into the overnight hours. Mariners should continue to keep an eye to the sky westward/southward and seek safe harbor ahead of approaching storms. Southwesterly flow persisting through the night, generally around 10-15kts. However, winds will remain around 15-20kts overnight across the offshore waters north of the Volusia-Brevard County line. Small craft should exercise caution in this area. Seas 2-4ft. Wed-Sun (previous)...Conditions will remain favorable for afternoon/evening lightning storms (some strong) across the ECFL coastal waters. The offshore storm steering flow will become more southerly on Fri/Sat, but revert back to SWRLY again on Sun. Mariners should continue to keep an eye to the sky westward/southward and seek safe harbor ahead of approaching storms. Winds and seas locally higher ahead of storms. There will remain a 10-15 kt SW surface wind component thru Wed night, backing to S/SE on Fri-Sun, but occasional 15-20 kt winds for a short time may be possible late afternoon/evening on Wed. Seas generally 1-3 ft, but may approach 4 ft offshore on occasion thru Wed night. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 91 72 89 / 20 50 40 40 MCO 73 91 73 90 / 20 60 30 50 MLB 72 90 71 88 / 20 60 30 50 VRB 72 90 70 89 / 30 70 40 50 LEE 74 89 74 89 / 20 50 30 50 SFB 74 92 74 91 / 20 50 30 50 ORL 75 91 75 91 / 20 60 30 50 FPR 72 90 70 89 / 30 70 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Leahy/Combs/Pendergrast
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 5 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1027 AM EDT Tue Jun 15 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152230- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1027 AM EDT Tue Jun 15 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Showers and thunderstorms will increase and become scattered to numerous into the afternoon. This will setup multiple rounds of rain across Central Florida lasting through the evening. Movement will be east-northeast around 15 to 20 mph as storms converge toward the east-central Florida coast once again. Within stronger storms, the primary threats will be gusty winds up to 45 mph, with the chance that one or two could reach severe criteria having gusts to 60 mph. There is a coincident chance for one-quarter to one-half inch hail along with frequent lightning. Locally heavy rain will also be a concern, especially given the recent generous rainfall over previous days. This may cause travel delays as driving becomes more challenging, especially if localized urban and small stream flooding occurs within low- lying and poor drainage areas. .FLOOD IMPACT... Storms will be capable of producing torrential downpours of 1 to 3 inches in a 60 to 90 minute period, which may produce temporary ponding or localized flooding of poorly drained roads, parking lots, and low lying areas. Localized flooding is also possible over areas where recurring thunderstorms repeatedly move across the same locations. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms may produce wind gusts to around 45 knots on inland lakes, as well as the intracoastal and nearshore Atlantic waters today. Boaters should watch for storms approaching from the west. .WIND AND SEA IMPACT... Small craft should exercise caution over the offshore waters for southwest winds of 15 to 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous thunderstorms are forecast each afternoon and early evening. A few stronger storms will be possible each day, with cloud-to-ground lightning strikes, gusty winds and torrential downpours. Offshore moving storms will also pose a threat for locally higher winds and seas to mariners. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. KF/TS/DS
In the hours before
Local storm report, Jun 15, 1:31 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
131 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM TSTM WND GST VERO BEACH AIRPORT 27.65N 80.42W
06/15/2021 M41 MPH INDIAN RIVER FL ASOS
GUST TO 41 MPH/36 KT FROM THE WEST AT KVRB.
&&
JCLocal storm report, Jun 15, 1:39 PM EDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM RIP CURRENTS 3 ESE DAYTONA BEACH 29.20N 80.99W
06/14/2021 Volusia FL NEWSPAPER
*** 1 FATAL, 1 INJ *** A 67 YR OLD MALE VISITOR FROM
MISSOURI WAS PULLED FROM THE WATER UNRESPONSIVE AT AN
UNGUARDED BEACH IN DAYTONA BEACH SHORES. ATTEMPTS TO
REVIVE HIM WERE UNSUCCESSFUL. A 14 YR OLD MALE GRANDSON
ACCOMPANYING HIM IN THE WATER WAS TREATED FOR EXHAUSTION
AND RELEASED.
&&
JCPLocal storm report, Jun 15, 1:46 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
146 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM COASTAL FLOOD 7 SSE PLAYALINDA BEACH 28.57N 80.58W
06/15/2021 Brevard FL OTHER FEDERAL
USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
WEST.
&&
JCSpecial weather statement, Jun 15, 2:43 PM EDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Melbourne FL
243 PM EDT Tue Jun 15 2021
FLZ041-044-151915-
Northern Lake County FL-Inland Volusia FL-
243 PM EDT Tue Jun 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHWESTERN
VOLUSIA COUNTIES UNTIL 315 PM EDT...
At 242 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pierson, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pierson, Barberville, Lake George, Eldridge and Astor Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Lake George, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2926 8142 2926 8131 2915 8130 2914 8164
2928 8164 2930 8165 2930 8166 2932 8168
2938 8145 2940 8143 2940 8142
TIME...MOT...LOC 1842Z 264DEG 15KT 2928 8146
CombsLocal storm report, Jun 15, 3:05 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
305 PM EDT TUE JUN 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND GST 7 SSE PLAYALINDA BEACH 28.57N 80.58W
06/15/2021 M41.00 MPH Brevard FL OTHER FEDERAL
USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
WEST.
&&
JCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:03 PM EDT | Special Marine Warning | MLB | 57 min | |
| Jun 15, 1:30 PM EDT | Special Marine Warning | MLB | 45 min | |
| Jun 15, 2:25 PM EDT | Special Marine Warning | MLB | 95 min | |
| Jun 15, 2:43 PM EDT | Special Weather Statement | MLB | Flagler | 32 min |
| Jun 15, 2:46 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 15, 4:16 PM EDT | Special Weather Statement | MLB | Saint Lucie | 29 min |
| Jun 15, 5:06 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 3 hr |
| Jun 15, 5:30 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.